i've just had a thyroid ultrasound and the measurements are as follows right lobe is 5.2 x 1.8 x 2cm and left is 5.4 x 1.9 x 2cm. Both lobes are heterogeneous with a mild increase in vascularity but no definite nodule is seen. Overall appearances are consistent with thyroiditis with no other abnormaility.
should i be concerned with this diagnosis or can this be treated with medication?
You have a swelling or inflammation of the thyroid. In some cases thyroiditis is self induced with something that has reacted in the body causing it... example - medications or diet or over stress ( body and/or mind) to name a few.
In some cases thyroiditis can be reverse and in some its not.
Did you have labs supporting this ultra sound? Getting the autoimmune and thyroid labs would be a great indictor on what really is happening and comparing those results to the US scan.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.